MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI FORCEPS INSERT
Model Number 38610ON
Medical Device Problem Codes Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The following was reported "slight intermittent issues" (third case (b)(4)).The sound of the generator was lower pitched but then they heard a deep beeping sound where the bipolar would stop working mid coagulation.The case was able to be completed but was noted by the operating surgeon that it still was intermittently working.The prolongation of the case is unknown.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: during the investigation the following was found: the items in question were not returned to karl storz, so no physical examination was possible.The analysis is based solely on the information provided by the customer.First case: the following was reported "intermittent issues - stopped working".During the first case the surgeon had intermittent issues but managed to complete the case.The bipolar stopped working, the lead had to be disconnected and it started working again.But then stopped again during its action.He managed to complete the case.The duration of the prolongation of the surgery was between 15 and 60 minutes.No negative impact in state of health reported.Second case: the following was reported "similar intermittent issues and then the bipolar forceps were unable to stop a bleeding (ooze) on the liver following the removal of the gall bladder".The surgeon tried for a good few minutes but the bleeding would not stop.The surgeon had to use "surgicell" as well as "flowseal" to stop the bleeding on the liver and the patient lost about 50 ml of blood.The case was able to be completed following the application of the haemostasis gel.The procedure was delayed by about 30 minutes.No negative impact in state of health reported.Third case: the following was reported "slight intermittent issues".The sound of the generator was lower pitched but then they heard a deep beeping sound where the bipolar would stop working mid coagulation.The case was able to be completed but was noted by the operating surgeon that it still was intermittently working.The prolongation of the case is unknown.No negative impact in state of health reported.Information provided for the 3 cases in regard of the set up: item: 38610on robi pliers insert; lot code rk08, nt35 and unknown.Item: 38600 robi metal outer shaft; lot code ul08 and unknown.Item: 26176lv bipolar high-frequency cable, 300 cm; lot code ok01, nu01 and unknown.Item: 38151 robi plastic handle; lot code xl21, uv05 and unknown.Conclusion and root cause determination: since the problems occurred in three cases with different lot numbers, a production-related defect in the reported items is unlikely.The symptoms described in particular, the change in background noise and the signal tone behavior of the hf generator strongly indicate an intermittent malfunction of the hf device.Therefore, it is concluded that the items complained about are not causative.The most probable root cause is the malfunction of the hf generator.The type and setting of the hf generator used is not known.The ifu kcx825_en_v2.0_ifu_ce-mdr contains the following note in chapter 3.3 correct handling and product testing: if the product is not handled correctly, patients, users, and third parties may be injured.Only persons with the necessary medical qualification and who are acquainted with the application of the product may work with it.Check that the product is suitable for the procedure prior to use.Check the product for the following properties, for example, before and after every use: - functionality - damage - changes to the surface - in the case of several components: completeness and correct assembly.Do not continue to use damaged products.Dispose of the product properly; see disposing of the product.Do not leave broken-off components inside the patient.Do not overload the product with mechanical stress.Do not bend bent products back to their original position.This event is filed under internal complaint id (b)(4).Cross reference complaint id on the other two cases: (b)(4).(b)(4).

Brand Name
ROBI FORCEPS INSERT
Common Device Name
ROBI FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22376726
Report Number9610617-2025-01129
Device Sequence Number11865494
Product Code GEI
UDI-Device Identifier04048551328651
UDI-Public04048551328651
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610ON
Device Catalogue Number38610ON
Device Lot NumberNT35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL: 26176LV, LOT: NU01.; MATERIAL: 38151, LOT: UV05.; MATERIAL: 38600, LOT: UL08.
Patient SexUnknown